Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 97, NWS Bismarck, ND

July 4, 2016Dickey County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 4, 2016, 5:33 PM CDT for Dickey County, North Dakota. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 5:33 PM CDT (22:33 UTC)
Expired
Jul 4, 2016, 6:15 PM CDT
In force
42 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dickey County, ND

The radar

The Aberdeen radar (KABR), 75 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:41 PM CDTTSTM WND GST 603 Wnw Forbes, NDPOWER IS OUT; HAIL TO NICKEL SIZE. .
Jul 4, 5:44 PM CDTTSTM WND GST 6511 Nw Forbes, NDALSO HAD SMALL HAIL AND HEAVY RAIN. EVENT CONTINUED AT TIME OF CALL 546 PM.
Jul 4, 6:10 PM CDTTSTM WND GST 657 N Frederick, SDFREDERICK RWIS.
Jul 4, 6:10 PM CDTTSTM WND GST 654 S Ellendale, NDFREDERICK RWIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 3:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-421 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

443 
WUUS53 KBIS 042233
SVRBIS
NDC021-042315-
/O.NEW.KBIS.SV.W.0097.160704T2233Z-160704T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
533 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DICKEY COUNTY IN SOUTHEASTERN NORTH DAKOTA...

* UNTIL 615 PM CDT

* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF FORBES...OR 17 MILES WEST OF ELLENDALE...MOVING SOUTHEAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FORBES AROUND 545 PM CDT. 
  ELLENDALE AROUND 600 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4620 9900 4614 9842 4594 9842 4594 9900
TIME...MOT...LOC 2233Z 295DEG 29KT 4602 9889 

HAIL...1.00IN
WIND...60MPH
 
$$

ABELING
3 follow-up statements
233 
WWUS53 KBIS 042244
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT MON JUL 4 2016

NDC021-042315-
/O.CON.KBIS.SV.W.0097.000000T0000Z-160704T2315Z/
DICKEY ND-
544 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN DICKEY COUNTY...

AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORBES...OR 14
MILES WEST OF ELLENDALE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN DICKEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4613 9900 4614 9842 4594 9842 4594 9900
TIME...MOT...LOC 2244Z 297DEG 28KT 4597 9882 

HAIL...0.88IN
WIND...60MPH
 
$$

ABELING
494 
WWUS53 KBIS 042307
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT MON JUL 4 2016

NDC021-042315-
/O.CON.KBIS.SV.W.0097.000000T0000Z-160704T2315Z/
DICKEY ND-
607 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN DICKEY COUNTY...

AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF ELM LAKE...OR 6 MILES SOUTHWEST OF ELLENDALE...MOVING EAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS ESTIMATED THE WIND GUST AT 60 MPH. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELLENDALE AND FORBES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4608 9881 4607 9842 4594 9842 4594 9883
TIME...MOT...LOC 2307Z 288DEG 25KT 4594 9861 

HAIL...0.88IN
WIND...60MPH
 
$$

ABELING
653 
WWUS53 KBIS 042313
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
613 PM CDT MON JUL 4 2016

NDC021-042323-
/O.EXP.KBIS.SV.W.0097.000000T0000Z-160704T2315Z/
DICKEY ND-
613 PM CDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DICKEY COUNTY
WILL EXPIRE AT 615 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4608 9881 4607 9842 4594 9842 4594 9883
TIME...MOT...LOC 2311Z 295DEG 29KT 4594 9861 

$$

ABELING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:03 PM CDT, 30 minutes earlier.

Area forecast discussion, Jul 4, 5:03 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
503 PM CDT MON JUL 4 2016

.UPDATE...
Issued at 503 PM CDT Mon Jul 4 2016

Quick update to cancel the severe thunderstorm watch for a row of
counties from Bottineau to Bismarck...where the probability of any
further convective initiation appears low. In the Bismarck area in
particular, dewpoints have fallen into the 50s F as of 22 UTC with
no evidence of more than flat cumulus in the area which is behind
the pre-frontal trough/possible pseudo-dryline that extends from
Wells into Kidder and Emmons Counties at this hour. The threat of
severe weather continues along and ahead of that wind shift and
perhaps to a lesser extent over Rolette and Pierce Counties close
to a weak cold frontal push.

&&

.SHORT TERM...(This afternoon through Tuesday)
Issued at 221 PM CDT Mon Jul 4 2016

The possibility of strong to severe storms over central ND this
afternoon and early evening is the focus of this forecast.

First of all, we want to stress that we believe dry weather will
prevail across most of the area during the heart of the evening
hours, including at dusk, regardless of when and where any storms
occur this afternoon. That is supported by all of the convection-
allowing model guidance available as of early afternoon, with the
only nuance being that recent HRRR simulations suggest showers and
thunderstorms may propagate out of southeast MT and northeast WY
and across southwest ND during the 02 to 05 UTC time frame.

Otherwise, as of early afternoon, surface dewpoints in the 60s F
and temperatures around 90 F across central ND are contributing
to MLCAPE from 1500 to 2500 J/kg. Convective inhibition is now
being minimized, as supported by both forecast soundings and the
modified observed 12 UTC Bismarck sounding. Forcing aloft remains
weak, but isolated to scattered storms will likely develop out of
thermals forced by diabatic heating and aided by what weak low-
level confluence does exist (mainly tied to a weak cold front
that's nearing Minot and Bismarck at 19 UTC, and which will be
continuing to move eastward through the afternoon). The magnitude
of MLCAPE and 0-6-km bulk wind shear near 30 kt is sufficient for
a few strong to severe storms over central ND. Anvil-level flow is
considerable and thus effective-layer shear (taken over a layer
deeper than 6 km AGL) is forecast to exceed 50 kt. Thus, updrafts
which are able to ingest pockets of greater instability and thus
reach a greater altitude will have the highest risk of being
sustained and producing severe-level hail or winds this afternoon.
Directional shear is lacking though and may tend to regulate storm
mode to a mix of multi-cells and transient supercells.

Additional, weak shortwave troughs in southwest flow aloft will
then deliver more chances of showers and storms after midnight and
into the day Tuesday. However, western and central ND will end up
north of a frontal zone as a surface low propagates across SD on
its way into MN Tuesday. That in turn will likely limit the amount
of surface-based destabilization that's possible in our area, and
that will temper the risk of strong or severe storms overnight and
on Tuesday. Note that Tuesday will also be cooler in this scenario
with highs mainly from the mid 70s to lower 80s F.

.LONG TERM...(Tuesday night through Monday)
Issued at 221 PM CDT Mon Jul 4 2016

An active weather pattern is expected through Thursday night with
multiple opportunities for precipitation, but it appears that the
risk of strong convection will mainly stay south of the area.

On the large scale, global model guidance is in broad agreement in
calling for the 500 MB low spinning near Prince George, British
Columbia, this Monday afternoon to sink south, then turn eastward
with a passage through the northern Plains Wednesday night into
Thursday. This will keep broad southwest flow in place across the
area with embedded perturbations generating showers and storms at
times, with the highest probability of widespread precipitation
likely to accompany the greater dynamic forcing (height falls and
QG-forcing aloft) immediately ahead of the main 500 MB low during
the Wednesday night and Thursday time frame. Recent GFS and ECMWF
deterministic and ensemble solutions have suggested uncertainty
with regard to the exact timing of that wave, and exactly how far
south it may dig. That being said, the 00 UTC GFS ensemble-based
plume visualizations suggest high confidence in at least one-half
inch of QPF in that Wednesday night and/or Thursday period over a
rather large part of western and central ND. The GFS ensemble mean
calls for around an inch of moisture at Bismarck then. Convective
influences on the eventual precipitation pattern mean it is still
unreasonable at this time range to guarantee any specific amounts
of rainfall, but suffice to say that period warrants relatively-
higher PoPs.

For the most part, guidance suggests a quasi-stationary front is
going to remain across SD and MN Tuesday night through Friday.
Western and central ND will thus remain in the cooler and drier
surface air mass north of the front, which in turn will tend to
suppress the risk of strong or severe thunderstorms. The 09 UTC
SREF supports that notion as the calibrated severe thunderstorm
probability values generated using that ensemble system at SPC
are less than 5 percent across western and central ND in that
Tuesday night through Thursday night period. Forecast soundings
do offer enough MUCAPE to support a modest risk of a strong or
marginally-severe storm at times though.

Thereafter, it appears the flow will amplify once again by this
weekend with good model-to-model agreement that a new and larger
500 MB low will settle into the Pacific northwest. Initially this
may offer a period of drier weather centered on Friday when the
heights rise downstream of the low, but as flow aloft once more
becomes more meridional Saturday through Monday the probability
of convection will increase again.

Finally, in the temperature department, highs will mainly be in
the 70s through Friday per the multi-model consensus. The warm
air advection resulting from the more amplified longwave pattern
next weekend will likely yield a warming trend then, with highs
very possibly going deeply into the 80s F Saturday and Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 503 PM CDT Mon Jul 4 2016

VFR conditions will generally prevail tonight and Tuesday, but we
expect isolated to scattered thunderstorms over parts of central
ND through very early evening. Some of those could severe with
local MVFR or IFR conditions. KJMS might be impacted. Another
round of showers forecast after 06z Tuesday at KDIK then moving
into KBIS by 12z Tuesday.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...CJS
SHORT TERM...CJS
LONG TERM...CJS
AVIATION...CJS/KS
Hazardous weather outlook, Jul 4, 5:08 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
508 PM CDT MON JUL 4 2016

NDZ005-013-023-025-036-037-046>048-050-051-052215-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
508 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF
CENTRAL NORTH DAKOTA THROUGH VERY EARLY THIS EVENING. SOME STORMS
MAY BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING WINDS.

THERE IS THEN A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THE LATE NIGHT STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED ACROSS PARTS OF CENTRAL NORTH DAKOTA
THROUGH VERY EARLY THIS EVENING.

NDZ001>004-009>012-017>022-031>035-040>045-052215-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
508 PM CDT MON JUL 4 2016 /408 PM MDT MON JUL 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS

In the hours before

Special weather statement, Jul 4, 4:16 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
416 PM CDT MON JUL 4 2016

NDZ047-042145-
LOGAN ND-
416 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOGAN COUNTY UNTIL
445 PM CDT...

AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NAPOLEON...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NAPOLEON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4644 9978 4661 9980 4663 9929 4642 9930
TIME...MOT...LOC 2116Z 265DEG 31KT 4653 9968

ABELING
Special weather statement, Jul 4, 4:21 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
421 PM CDT MON JUL 4 2016

NDZ047-050-042145-
MCINTOSH ND-LOGAN ND-
421 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOGAN AND
NORTHEASTERN MCINTOSH COUNTIES UNTIL 445 PM CDT...

AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEHR...OR 17 MILES NORTH OF ASHLEY...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WISHEK...LEHR...FREDONIA AND GREEN LAKE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4636 9955 4645 9904 4644 9903 4629 9904
      4628 9901 4620 9900 4618 9953
TIME...MOT...LOC 2121Z 264DEG 36KT 4629 9943

ABELING
Local storm report, Jul 4, 4:27 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
427 PM CDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             12 E WILLOW CITY        48.60N 100.03W
07/04/2016  E2.50 INCH       ROLETTE            ND   STORM CHASER

            VERY FEW TENNIS BALL SIZE HAIL STONES FOR ROUGHLY 5 TO
            10 MINUTES. STRONG WINDS AND VERY HEAVY RAINFALL.

&&

AC
Special weather statement, Jul 4, 4:50 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
450 PM CDT MON JUL 4 2016

NDZ047-048-042215-
LA MOURE ND-LOGAN ND-
450 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOGAN AND WESTERN
LAMOURE COUNTIES UNTIL 515 PM CDT...

AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF KULM...OR 19 MILES WEST OF EDGELEY...MOVING EAST
AT 40 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EDGELEY...JUD AND FREDONIA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4629 9918 4646 9926 4662 9878 4637 9865
TIME...MOT...LOC 2150Z 250DEG 36KT 4640 9912

ABELING
Special weather statement, Jul 4, 4:55 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
455 PM CDT MON JUL 4 2016

NDZ050-042215-
MCINTOSH ND-
455 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCINTOSH COUNTY
UNTIL 515 PM CDT...

AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF LEHR...OR 10 MILES NORTHEAST OF ASHLEY...MOVING
EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
MCINTOSH COUNTY.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4610 9941 4628 9934 4628 9900 4600 9901
TIME...MOT...LOC 2154Z 287DEG 26KT 4617 9928

ABELING
Special weather statement, Jul 4, 5:23 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
523 PM CDT MON JUL 4 2016

NDZ050-051-042245-
DICKEY ND-MCINTOSH ND-
523 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DICKEY AND EAST
CENTRAL MCINTOSH COUNTIES UNTIL 545 PM CDT...

AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF KULM...OR 17 MILES EAST OF ASHLEY...MOVING EAST AT 35
MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORBES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4602 9915 4620 9909 4616 9862 4594 9870
      4594 9885
TIME...MOT...LOC 2222Z 283DEG 29KT 4610 9902

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:19 PM CDTSevere Thunderstorm WarningBISRenville, Ward56 min
Jul 3, 7:52 PM CDTSpecial Weather StatementBISBurleigh, Morton, Oliver38 min
Jul 3, 8:12 PM CDTSevere Thunderstorm WarningBISWard33 min
Jul 3, 8:27 PM CDTSpecial Weather StatementBISBurleigh, Kidder, Morton63 min
Jul 3, 8:48 PM CDTSpecial Weather StatementBISRenville27 min
Jul 3, 9:29 PM CDTSpecial Weather StatementBISKidder, Logan61 min
Jul 3, 10:36 PM CDTSpecial Weather StatementBISFoster, LaMoure, Stutsman54 min
Jul 4, 8:00 AM CDTSpecial Weather StatementBISRenville30 min
Jul 4, 8:25 AM CDTSpecial Weather StatementBISRenville35 min
Jul 4, 9:10 AM CDTSpecial Weather StatementBISBottineau, McHenry65 min
Jul 4, 2:04 PM CDTSpecial Weather StatementBISBottineau26 min
Jul 4, 2:41 PM CDTSpecial Weather StatementBISBottineau49 min
Jul 4, 2:44 PM CDTSevere Thunderstorm WarningBISBottineau, Rolette61 min
Jul 4, 2:49 PM CDTSpecial Weather StatementBISPierce41 min
Jul 4, 2:53 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce67 min
Jul 4, 3:09 PM CDTSpecial Weather StatementBISEmmons36 min
Jul 4, 3:29 PM CDTSpecial Weather StatementBISLogan16 min
Jul 4, 3:51 PM CDTSpecial Weather StatementBISLogan24 min
Jul 4, 4:01 PM CDTSpecial Weather StatementBISLogan29 min
Jul 4, 4:16 PM CDTSpecial Weather StatementBISLogan29 min
Jul 4, 4:21 PM CDTSpecial Weather StatementBISLogan24 min
Jul 4, 4:50 PM CDTSpecial Weather StatementBISLaMoure25 min
Jul 4, 4:55 PM CDTSpecial Weather StatementBISMcIntosh20 min
Jul 4, 5:23 PM CDTSpecial Weather StatementBISDickey22 min
Jul 4, 5:49 PM CDTSpecial Weather StatementBISFoster41 min
Jul 4, 5:57 PM CDTSpecial Weather StatementBISStutsman18 min
Jul 4, 6:00 PM CDTSevere Thunderstorm WarningBISFoster45 min
Jul 4, 6:11 PM CDTSpecial Weather StatementBISStutsman19 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.